Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 130, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 6, 2001, 4:34 PM CDT for Walthall County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2001, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 6, 2001, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:47 PM CDT | Hail 0.75 | Tylertown, MS | Dime size hail was reported east of Tylertown. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 062136 SVRNEW MSC147-062215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 434 PM CDT FRI JUL 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 515 PM CDT * AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DEXTER...OR ABOUT 10 MILES EAST OF TYLERTOWN...MOVING SOUTHWEST AT 15 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:17 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 6, 3:17 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 AM CDT FRI JUL 6 2001 UPPER AIR ANALYSIS CONTINUE TO SHOW THE HIGH OVER WEST KANSAS/EAST COLORADO AND NORTH/SOUTH JET NOSE JUST WEST ALONG THE MISSISSIPPI RIVER WITH DIVERGENCE OVER LOUISIANA AND MISSISSIPPI. AT 5H...-5C RESIDED OVER NORTH TEXAS...KANSAS AND NEBRASKA. SURFACE ANALYSIS CONTINUE TO SHOW A FRONTAL BOUNDARY FROM THE CAROLINAS TO NORTH MISSISSIPPI TO WESTERN KANSAS TO THE NORTHERN PLAINS. A ONE MILLIBAR CHANGE FROM JACKSONVILLE TO HOUSTON WAS NOTED. VISIBLE SATELLITE IMAGERY CONTINUE SHOW A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA COASTAL WATERS...CENTRAL LOUISIANA AND A SMALL CLUSTER OVER HANCOCK COUNTY. SHORT RANGE MODELS INITIALIZED WELL AND ARE IN PRETTY GOOD AGREEMENT. SUMMER RIDGE WILL PARK JUST LEE OF THE ROCKIES...NOT MUCH CHANGE FROM THE INITIAL TIME FRAME TO 120 HOURS OUT ON AVN. MODELS CONTINUE TO SHOW A SLIGHT INCREASE IN THICKNESSES OVER THE FORECAST AREA SUNDAY INTO MONDAY. WITH THE LOCATION OF THE HIGH OVER THE CENTRAL AND SOUTHERN PLAINS...NORTHERLY FLOW...AMPLE SURFACE HEATING AND LOW LEVEL MOISTURE WILL ASSIST THUNDERSTORM DEVELOPMENT OVER THE FORECAST AREA. NORTHERLY WINDS ALOFT WILL BRING IN DRY AIR FROM 850 TO 500MB WITH MEAN RH VALUES AROUND 40 TO 45 PERCENT SAT AND SUN...HIGHER RH VALUES EAST. WILL HAVE SLIGHTLY HIGHER POPS OVER THE EAST HALF OF THE FORECAST AREA. TEMPS WILL FALL SHORT OF THE HEAT ADVISORY CRITERIA AS NIGHT TIME LOWS ARE EXPECTED TO DROP BELOW 80F AT AUD AND MSY THROUGH MON. HOWEVER...HEAT INDICES ARE EXPECTED FROM 100 TO 108 SAT THROUGH MON...WILL INSERT IN ZONES. NOT MUCH CHANGE IN THE EXTENDED PRELIM NUMBERS... MCB 71/95/72/95 1102 BTR 73/94/74/94 1102 MSY 74/92/74/93 1212 GPT 75/91/74/94 1212 .NEW...NONE LA...NONE. MS...NONE. 18
In the hours before
Special weather statement, Jul 6, 11:00 AM CDT, 5 hours 34 minutes before
GMZ550-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUL 6 2001 .SYNOPSIS... DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH TONIGHT AS HIGH PRESSURE REMAINS ANCHORED OVER THE NORTHERN GULF OF MEXICO. .THUNDERSTORMS... THE COMBINATION OF DAYTIME HEATING AND CONVERGENCE ALONG SEA AND LAKE BREEZE BOUNDARIES WILL PRODUCE SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS LATER TODAY PRIMARILY AROUND AND SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. A STORM OR TWO COULD REACH SEVERE THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WINDS AROUND 50 MPH AND SMALL HAIL. MOST OF THE ACTIVITY SHOULD DIMINISH WITH THE ONSET OF THE EVENING HOURS ALTHOUGH AN ISOLATED THUNDERSTORM MAY BE POSSIBLE THROUGH TONIGHT. .HEAT... IN ADDITION TO THE THUNDERSTORM THREAT...AFTERNOON TEMPERATURES IN THE LOWER 90S COMBINED WITH RELATIVE HUMIDITY VALUES AROUND 50 PERCENT WILL LEAD TO HEAT INDEX READINGS AROUND 105. AS A RESULT...CAUTION IS ADVISED WHEN PARTICIPATING IN OUTDOOR ACTIVITIES. .ACTIONS... DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS THAT DEVELOP...ACTIVATION OF THE STORM SPOTTER NETWORK IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:02 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.